West Virginia, 2008Damaging Winds in West Virginia, June 13, 2008
June 13, 2008 · NWS PBZ · 3 events in 3 counties and zones
Severe thunderstorms developed ahead of a cold front moving across the Ohio Valley, with wind damage reported in parts of eastern Ohio, Western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed ahead of a cold front moving across the Ohio Valley, with wind damage reported in parts of eastern Ohio, Western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 PM EDT FRI JUN 13 2008
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT AS
SOUTH WINDS BRING MOISTURE INTO THE REGION. STORMS WILL BECOME MORE
NUMEROUS LATE TONIGHT AND SATURDAY MORNING AS A COLD FRONT PUSHES
THROUGH THE UPPER OHIO VALLEY. HIGH PRESSURE WILL BRING DRY AND MILD
CONDITIONS FOR SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT AS
LOW LEVEL SOUTHERLY FLOW BRINGS ABUNDANT MOISTURE INTO THE REGION.
EXPECT LINES OF STORMS TO BECOME BETTER ORGANIZED LATER TONIGHT AND
SATURDAY MORNING AS COLD FRONT APPROACHES AND PUSHES ACROSS THE
FORECAST AREA. WILL MENTION SCATTERED POPS EARLY TONIGHT AND LIKELY
LATE TONIGHT AND SATURDAY. MAXIMUM TEMPERATURES SHOULD BE NEAR
NORMAL SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL SLIDE EAST ACROSS THE UPPER OHIO VALLEY
AND BRING DRY CONDITIONS SATURDAY NIGHT THROUGH SUNDAY. LOWS IN THE
50S ARE FORECAST FOR SATURDAY NIGHT WITH TEMPERATURES CLIMBING INTO
THE LOWER TO MIDDLE 80S SUNDAY AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AS
IT MOVES ACROSS THE AREA ON MONDAY AND EARLY TUESDAY. NW FLOW WILL
DEVELOP BEHIND THE FRONT DURING MIDWEEK...AND PRECIP CHANCES WILL
REMAIN LOW. TEMPERATURES WILL COOL SOMEWHAT BEHIND THE FRONT
MIDWEEK...WITH LOWER TO MID 70S FOR HIGHS...AND UPPER 40S TO MID 50S
FOR LOWS.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT
AS LOW LEVEL SOUTHERLY FLOW BRINGS ABUNDANT MOISTURE INTO THE
REGION. EXPECT LINES OF STORMS TO BECOME BETTER ORGANIZED LATER
TONIGHT AND SATURDAY MORNING AS COLD FRONT APPROACHES AND PUSHES
ACROSS THE FORECAST AREA. MVFR AND BRIEF IFR CONDITIONS ARE
EXPECTED IN THUNDERSTORMS. AREAS OF HAZE WILL ALSO REDUCE
VISIBILITY TO MVFR AT TIMES.
HIGH PRESSURE WILL THEN BUILD IN FOR SATURDAY NIGHT THROUGH SUNDAY
PROVIDING PREVAILING VFR CONDITIONS. A TROUGH OF LOW PRESSURE WILL
MOVE SOUTHEAST ACROSS THE REGION MONDAY THROUGH WEDNESDAY WITH MVFR
CONDITIONS IN SCATTERED SHOWERS AND STORMS POSSIBLE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 13, 2:25 AM EST, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 AM EDT FRI JUN 13 2008
OHZ039>041-048-049-057-058-068-141000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
NOBLE-
325 AM EDT FRI JUN 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE MAIN THREAT WILL BE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY...BRINGING
NUMEROUS THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SATURDAY.
MDZ001-OHZ050-059-069-PAZ007>009-013>016-020>023-029>032-WVZ001>004-
012-021>023-041-141000-
GARRETT-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
325 AM EDT FRI JUN 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY...BRINGING
NUMEROUS THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 6:52 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SUGARCREEK 40.51N 81.64W
06/13/2008 TUSCARAWAS OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
&&
TPARRISHLocal storm report, Jun 13, 7:00 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CHILI 40.37N 81.77W
06/13/2008 COSHOCTON OH LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWNED ACROSS THE NORTHEAST
CORNER OF THE COUNTY.
&&
TPARRISHLocal storm report, Jun 13, 7:27 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 7 NE CARROLLTON 40.65N 81.00W
06/13/2008 M65 MPH CARROLL OH AMATEUR RADIO
MEASURED IN MECHANICSTOWN. GUST FRONT.
&&
TPARRISHSpecial weather statement, Jun 13, 7:27 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT FRI JUN 13 2008
OHZ040-041-049-050-PAZ013-014-020-021-029-WVZ001-002-140130-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-CARROLL OH-COLUMBIANA
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-WASHINGTON PA-
827 PM EDT FRI JUN 13 2008
...THUNDERSTORMS...
GUST FRONT FROM THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...HARRISON...JEFFERSON...CARROLL...
WASHINGTON...ALLEGHENY...BEAVER...BUTLER...LAWRENCE...BROOKE AND
HANCOCK...
AT 824 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THE GUST FRONT FROM STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF GUILFORD LAKE STATE PARK TO 3
MILES SOUTHEAST OF MILLPORT TO 3 MILES EAST OF JEWETT...MOVING EAST
AT 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THIS WIND INCLUDE...
ALIQUIPPA...BEAVER...BEAVER FALLS...BLACKHAWK AND BURGETTSTOWN
THUNDERSTORM WILL FOLLOW...OR FORM ON THIS FRONT WITH GUSTS OF 40 TO
50 MPH POSSIBLE.
SECURE OUTDOOR FURNITURE AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Jun 13, 7:58 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT FRI JUN 13 2008
OHZ041-PAZ007-008-013-014-020-140200-
BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-MERCER PA-VENANGO PA-
858 PM EDT FRI JUN 13 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BEAVER...BUTLER...VENANGO...MERCER AND LAWRENCE...
AT 856 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
FARRELL TO 10 MILES NORTH OF EAST PALESTINE TO 4 MILES NORTHEAST OF
BEAVER CREEK STATE PARK...MOVING EAST AT 34 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BEAVER...BEAVER FALLS...BLACKHAWK...BUTLER AND CHICORA
WIND GUSTS OF 35 TO 45 MPH ARE LIKELY WITH THESE STORMS.
STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Jun 13, 8:00 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
900 PM EDT FRI JUN 13 2008
OHZ069-WVZ012-140145-
MONROE OH-WETZEL WV-
900 PM EDT FRI JUN 13 2008
...THUNDERSTORMS TO MOVE THROUGH MONROE AND WETZEL COUNTIES...
AT 900 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINE GROVE
TO 7 MILES SOUTHWEST OF GRAYSVILLE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ANTIOCH...BENWOOD...FLY...GRAYSVILLE AND HANNIBAL
THESE STORMS MAY BRING SMALL HAIL AND WIND GUSTS TO 45 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Brooke
- When
- June 13, 8:18 PM EST
- Where
- Brooke County, 1.48 mi SSW of Colliers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.350, -80.541
Law enforcement reported trees down in the Colliers area.
Thunderstorm Wind, Wetzel
- When
- June 13, 8:18 PM EST
- Where
- Wetzel County, Reader
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.570, -80.730
Emergency management reported numerous trees down in the Reader area.
Thunderstorm Wind, Marshall
- When
- June 13, 8:50 PM EST
- Where
- Marshall County, 1.27 mi ENE of Roseby Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.840, -80.700
Emergency management reported numerous trees down southeast of Moundsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, June 13, 20082 deaths · 1 event
- Damaging Winds in Ohio, June 13, 20081 death · 1 injured · $115,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 13, 2008$530,000 · 50 kt wind · 11 events
- Flooding in Illinois, June 13 to 25, 2008$750,000 · 2 events
- Flash Flooding and Hail in Arkansas, June 13 to 14, 2008$300,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Kentucky, June 13, 2008$128,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Ohio, June 13, 2008$136,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 13, 2008$131,000 · 54 kt wind · 11 events
- Flash Flooding and Damaging Wind in Indiana, June 13 to 14, 20081 injured · $79,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Michigan, June 13, 2008$110,000 · 1 in hail · 9 events
- Tornado in Missouri, June 13, 2008$50,000 · EF1 · 1 event
- Tornado in Florida, June 13, 2008$110,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102585, 102587, 102586.